MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. ALPHAVAC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787253020
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Arrest (1762); Stroke/CVA (1770); Perforation of Vessels (2135); Loss of consciousness (2418); Embolism/Embolus (4438)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for this event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported a patient adverse event occurred during treatment using an alphavac multipurpose mechanical aspirator f18 c85 ce.It was reported that a perforation of the patient's right ventricular outflow tract (rvot) occurred due to the physician misjudging the placement of the pulmonary valve and mishandling the device.The physician is trained on the alphavac device and has participated in 4 prior procedures.As a result of the rvot perforation, the patient required cpr and surgical closure of the lesion and an embolectomy.Currently the patient shows signs of stroke and has not regained consciousness; however, the patient's neurologists believe that he will eventually wake up.The central nervous system findings are attributed to the patient's general arteriosclerotic condition and a brief period of hypo-perfusion.The patient is currently intubated in the icu and is showing signs of recovery but will require lengthy rehabilitation.No further details could be obtained.
 
Additional Manufacturer Narrative
Additional information obtained: lot number.Due to receipt of lot number, the expiration date and manufacturing date was also able to be determined.(b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient had perforation of their rvot during the alphavac procedure is not confirmed given the patient centric nature of this serious adverse event (sae).There were no reports of alphavac device malfunction during the procedure, therefore, no device was returned for evaluation.It was reported that the physician mishandled the device and misjudged the placement of the pulmonary valve.A device history record review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review : the directions for use (dfu) that is provided with this device contains the following statements: indications for use the cannula is intended for use in the venous system and for the treatment of pulmonary embolism.Directions for use and manuals for the alphavac system and all related accessories should be read prior to use and devices used as indicated.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with using surgical and/or percutaneous (seldinger) vascular access techniques as well as physicians trained and experienced in percutaneous, intravascular, diagnostic and interventional techniques requiring fluoroscopic or image guidance and visualization.Warnings: selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.Precautions: cannula placement and positioning should be guided and confirmed using standard guidewire, fluoroscopic, and other appropriate imaging techniques.To minimize the potential for vascular trauma, ensure that the cannula is placed in an appropriately sized vessel.Caution: the alphavac sheath should not be advanced/navigated unless the obturator and guidewire are in place.Adverse events this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: cardiac arrest, cardiac perforation, death, perforation, pericardial effusion, pulmonary embolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
ALPHAVAC
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22075217
Report Number1319211-2025-00024
Device Sequence Number8530666
Product Code LJT
UDI-Device Identifier15051684025966
UDI-Public15051684025966
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K240397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH787253020
Device Catalogue Number25-302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/23/2025
09/29/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/16/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening; Other;
Patient Age60 YR
Patient SexMale
Patient Weight110 KG